MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORP NEURAGEN NERVE GUIDE 1.5MM ID X 3CM LENGTH

INTEGRA LIFESCIENCES CORP NEURAGEN NERVE GUIDE 1.5MM ID X 3CM LENGTH
Model Number PNG130
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Skin Infection (4544); Swelling/ Edema (4577)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
This is 1 of 2 reports.Other mfg report no.: 1121308-2022-00020.A facility reported that a (b)(6) year old male patient with (png130) neuragen nerve guide had tissue post placement infection.It was noted that the patient had redness, swelling and purulent drainage of the hand.No culture was taken however, the infection was treated with oral antibiotics and wound care.Medical notes: "a (b)(6) year old male came to the clinic on (b)(6) 2021, requesting to be seen due to concerns for infection to his hand.He is 5 weeks out from zone 2 fds/fdp repair to right index, middle and ring finger.He has been working with therapy.He reports concerns for redness, swelling and purulent drainage.He occasionally notices a malodor.He was seen by the hand surgery pa and given 1 week prescription for clindamycin.Pain is actual and suspected with numeric pain score of 4.On the examination of right hand, skin surrounding surgical scar is pink/erythematous.There is open wound underlying the ring finger proximal phalanx approximately 2 x 2 cm which has a small area of necrotic tissue centrally.There is some slough surrounding this but no frank purulence.No malodor nor fluctuance.No tenderness however patient is numb distal to the zone of injury due to digital nerve lacerations.No tenderness tracking into palm.Patient gently range his digits without pain.He is stiff consistent with is postoperative status although flexor tendons do fire.Digits are pink warm and well-perfused." images: 3 views of right hand obtained with no evidence of fracture and no osteomyelitic changes.Patients medications: aspirin 81 mg oral capsule, 1 tab, po, daily.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The neuragen nerve guide (png130) was not returned for evaluation however, retained samples were evaluated.Dhr review - record shows that results were found acceptable.The manufacturing process of fg lot 4842181 ran as expected and no assignable causes associated to the manufacturing process which could contribute and/or be related to the reported incident were identified.Failure analysis - visual inspection was performed to five retain samples of the reported finished good: dispenser was in good condition.No defect was observed on any the trays¿ appearance, sealing area, device¿s appearance, and no foreign material was observed inside the package.In addition, the last stability study for the neuragen product family was reviewed.It confirms that the product is compliant all through the product¿s shelf life including product sterility.Since the complaint could not be verified, the complaint is considered unconfirmed.Since the sample could not be returned for evaluation and based on the information provided by the customer, a root cause determination is not possible.

Brand Name
NEURAGEN NERVE GUIDE 1.5MM ID X 3CM LENGTH
Common Device Name
NEURAGEN
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORP
1100 campus drive
1100 campus drive
princeton NJ
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORP
1100 campus drive
princeton NJ
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13952023
Report Number1121308-2022-00019
Device Sequence Number12390743
Product Code JXI
UDI-Device Identifier10381780071822
UDI-Public10381780071822
Combination Product (Y/N)N
PMA/510(K) Number
K011168
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberPNG130
Device Catalogue NumberPNG130
Device Lot Number4842181
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date04/19/2022
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age34 YR
Patient SexMale